MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5550-G-319
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had bilateral simultaneous index tka on (b)(6) 2015.Patient complains of right anterior pain with patellar lysis (suspicion of pji or tumor).Undergoes revision on (b)(6) 2021.No infection, or tumor.Exchanged patella and liner only.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon ps x3 tibial insert; cat # 5532-g-309; lot # mnr09l.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a triathlon patella was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: [.]the note states there was a large cystic defect behind the patella component.On the x-ray provided it was difficult for me to confirm this.The surgeon states there was a large cystic lesion found within the central portion of the patella with no tissue within it.It was treated with cement for the defect and a cemented patella component was placed.Conclusion of assessment: this inquiry reports a revision of a cemented triathlon implant for treatment of a cystic lesion of the patella approximately 6 years after the index surgery.I can confirm that this event took place since i have reviewed the operation reports and the pre and post op xrays.Regarding the possible root cause of this event, i cannot determine it with certainty.It appears to be unrelated to the implant or fixation and may represent a spontaneous occurring lesion -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had bilateral simultaneous index tka on (b)(6) 2015.Patient complains of right anterior pain with patellar lysis (suspicion of pji or tumor).Undergoes revision on (b)(6), 2021.No infection, or tumor.Exchanged patella and liner only.

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12813473
Report Number0002249697-2021-01890
Device Sequence Number17520768
Product Code MBH
UDI-Device Identifier07613327014761
UDI-Public07613327014761
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number5550-G-319
Device Catalogue Number5550-G-319
Device Lot NumberDAPD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceWhite